Alert archive / Vermont / Winter Storm Warnings in 2007
Winter Storm Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this winter storm warning at Jan 19, 2007, 10:46 PM EST for 6 counties in Vermont; Clinton County, Franklin County, New York. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2007, 10:46 PM EST (03:46 UTC)
- Expired
- Jan 20, 2007, 10:30 AM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 8 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBTV 200346 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1046 PM EST FRI JAN 19 2007 ...SNOW AND BLOWING SNOW WILL PLAY HAVOC OVERNIGHT AND SATURDAY... .A POWERFUL STORM SYSTEM ACROSS NOVA SCOTIA AND NEW BRUNSWICK TONIGHT WILL CONTINUE TO STRENGTHEN AS IT MOVES INTO EASTERN QUEBEC ON SATURDAY. INCREASINGLY COLD AND UNSTABLE AIR WILL MOVE INTO THE NORTH COUNTRY WITH NUMEROUS SNOW SHOWERS...ESPECIALLY ALONG AND IMMEDIATELY DOWNWIND OF NORTHWEST FACING MOUNTAINS. ALSO...BRISK NORTHWEST WINDS WILL DEVELOP AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH CREATING BLOWING AND DRIFTING OF THE SNOW AS WELL. VTZ003-006-008-201200- /O.UPG.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ /O.NEW.KBTV.WS.W.0002.070120T0346Z-070121T0000Z/ ORLEANS-LAMOILLE-WASHINGTON- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...MONTPELIER 1046 PM EST FRI JAN 19 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST SATURDAY FOR ORLEANS...LAMOILLE AND WASHINGTON COUNTIES. SNOWFALL ACCUMULATIONS THROUGH SATURDAY WILL BE 4 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HIGHER AMOUNTS ARE EXPECTED IN COMMUNITIES NEAR THE SPINE OF THE GREEN MOUNTAINS. SNOW AND HEAVIER SNOW SHOWERS HAVE BEEN PERSISTENT SINCE THIS EVENING AND WILL CONTINUE THROUGH SATURDAY. THE MOST PERSISTENT AND HEAVIEST SNOW SHOWER ACTIVITY WILL BE IN THE HIGHER TERRAIN... ESPECIALLY NEAR THE GREEN MOUNTAINS. IN ADDITION TO THE SNOWFALL... NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH BY SATURDAY FOR CONSIDERABLE BLOWING OF THE SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNT OF SNOW IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ016>018-201200- /O.UPG.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ /O.NEW.KBTV.WS.W.0002.070120T0346Z-070121T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON 1046 PM EST FRI JAN 19 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST SATURDAY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN FRANKLIN...CHITTENDEN AND ADDISON COUNTIES. SNOWFALL ACCUMULATIONS THROUGH SATURDAY WILL BE 6 TO 12 INCHES. SNOW HAS BEEN PERSISTENT SINCE LATE THIS AFTERNOON ALONG THE WESTERN SLOPES OF THE CENTRAL AND NORTHERN GREEN MOUNTAINS AND WILL CONTINUE THROUGH SATURDAY. THE MOST PERSISTENT AND HEAVIEST SNOW SHOWER ACTIVITY WILL BE IN THE HIGHER TERRAIN ALONG THE NORTHWEST FACING SLOPES. IN ADDITION TO THE SNOWFALL...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH BY SATURDAY FOR CONSIDERABLE BLOWING OF THE SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNT OF SNOW IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ030-031-201200- /O.UPG.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ /O.NEW.KBTV.WS.W.0002.070120T0346Z-070121T0000Z/ SOUTHERN FRANKLIN-WESTERN CLINTON- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...DANNEMORA 1046 PM EST FRI JAN 19 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST SATURDAY FOR THE ADIRONDACK PORTIONS OF WESTERN CLINTON AND SOUTHERN FRANKLIN COUNTIES. SNOWFALL ACCUMULATIONS THROUGH SATURDAY WILL BE 4 TO 10 INCHES.WITH SNOW SHOWERS HAVE BEEN PERSISTENT THIS EVENING IN THE ADIRONDACKS AND WILL CONTINUE THROUGH SATURDAY. THE MOST PERSISTENT AND HEAVIEST SNOW SHOWER ACTIVITY WILL BE IN THE HIGHER TERRAIN ALONG THE NORTHWEST FACING SLOPES. IN ADDITION TO THE SNOWFALL... NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH BY SATURDAY FOR CONSIDERABLE BLOWING OF THE SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNT OF SNOW IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ010-019-201200- /O.EXA.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ ORANGE-EASTERN RUTLAND- INCLUDING THE CITIES OF...BRADFORD...RANDOLPH... EAST WALLINGFORD...KILLINGTON 1046 PM EST FRI JAN 19 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SATURDAY FOR ORANGE AND EASTERN RUTLAND COUNTIES. SNOWFALL ACCUMULATIONS THROUGH SATURDAY WILL BE 2 TO 6 INCHES WITH THE HIGHER AMOUNTS IN THE HILLS OF ORANGE AND NORTHEAST RUTLAND COUNTIES. SNOW SHOWERS HAVE BEEN PERSISTENT THIS EVENING AND WILL CONTINUE THROUGH SATURDAY IN THE HIGHER TERRAIN...ESPECIALLY ALONG THE NORTHWEST FACING SLOPES. IN ADDITION TO THE SNOWFALL... NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH BY SATURDAY FOR CONSIDERABLE BLOWING OF THE SNOW. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL RESULT IN SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029-034-201200- /O.CON.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...LAKE PLACID 1046 PM EST FRI JAN 19 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY FOR THE ADIRONDACK PORTIONS OF ST. LAWRENCE AND WESTERN ESSEX COUNTIES. SNOWFALL ACCUMULATIONS OF 3 TO 7 INCHES ARE EXPECTED THROUGH SATURDAY. SNOW SHOWERS HAVE BEEN PERSISTENT THIS EVENING IN THE ADIRONDACKS AND WILL CONTINUE THROUGH SATURDAY. THE MOST PERSISTENT AND HEAVIEST SNOW SHOWER ACTIVITY WILL BE IN THE HIGHER TERRAIN ALONG THE NORTHWEST FACING SLOPES. IN ADDITION TO THE SNOWFALL... NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH BY SATURDAY FOR CONSIDERABLE BLOWING OF THE SNOW. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL RESULT IN SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ004-007-201200- /O.CON.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ ESSEX-CALEDONIA- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY 1046 PM EST FRI JAN 19 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY FOR ESSEX AND CALEDONIA COUNTIES. SNOWFALL ACCUMULATIONS THROUGH SATURDAY WILL BE 3 TO 7 INCHES WITH THE HIGHER AMOUNTS IN THE HIGHER TERRAIN. SNOW HAS BEEN PERSISTENT THIS EVENING AND WILL CONTINUE OVERNIGHT BEFORE CHANGING TO SNOW SHOWERS DURING SATURDAY. THE MOST PERSISTENT AND HEAVIEST SNOW SHOWER ACTIVITY WILL BE IN THE HIGHER TERRAIN...ESPECIALLY ALONG AND IMMEDIATE DOWNWIND OF THE NORTHWEST FACING SLOPES. IN ADDITION TO THE SNOWFALL...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH BY SATURDAY FOR CONSIDERABLE BLOWING OF THE SNOW. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL RESULT IN SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
2 follow-up statements
000 WWUS41 KBTV 200919 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 419 AM EST SAT JAN 20 2007 ...SNOW SHOWERS AND AREAS OF BLOWING SNOW WILL CONTINUE TODAY... .A POWERFUL STORM SYSTEM ACROSS NOVA SCOTIA WILL CONTINUE TO MOVE NORTH INTO EASTERN QUEBEC TODAY. THIS WILL CAUSE BRISK...NORTHWEST UPSLOPE WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH AND NUMEROUS SNOW SHOWERS. THE MOST PERSISTENT SNOW SHOWERS WILL BE ACROSS THE NORTHWEST FACING SLOPES OF THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK AND ACROSS THE CENTRAL AND NORTHERN GREEN MOUNTAINS IN VERMONT. IN ADDITION...THESE WINDS WILL CREATE AREAS OF BLOWING SNOW AND WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO BY THIS AFTERNOON. VTZ016>018-202100- /O.CON.KBTV.WS.W.0002.000000T0000Z-070121T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON 419 AM EST SAT JAN 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR WESTERN SLOPES OF THE GREEN MOUNTAINS IN NORTHERN VERMONT. NUMEROUS SNOW SHOWERS WILL CONTINUE TODAY WITH ADDITIONAL SNOW ACCUMULATION OF 2 TO 4 INCHES AND TOTAL SNOWSTORM ACCUMULATION OF 6 TO 12 INCHES IS EXPECTED BY THIS EVENING. IN ADDITION TO THE SNOWFALL...NORTHWEST WINDS 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW AND BITTERLY COLD WIND CHILL READINGS BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNT OF SNOW IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ003-006-008-202100- /O.CON.KBTV.WS.W.0002.000000T0000Z-070121T0000Z/ ORLEANS-LAMOILLE-WASHINGTON- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...MONTPELIER 419 AM EST SAT JAN 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR THE GREEN MOUNTAINS IN NORTH CENTRAL VERMONT. NUMEROUS SNOW SHOWERS WILL CONTINUE TODAY WITH ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES AND TOTAL SNOWSTORM ACCUMULATION OF 4 TO 10 INCHES IS EXPECTED BY THIS EVENING. IN ADDITION TO THE SNOWFALL...NORTHWEST WINDS 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW AND BITTERLY COLD WIND CHILL READINGS BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNT OF SNOW IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ030-031-202100- /O.CON.KBTV.WS.W.0002.000000T0000Z-070121T0000Z/ SOUTHERN FRANKLIN-WESTERN CLINTON- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...DANNEMORA 419 AM EST SAT JAN 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR THE NORTHWEST FACING SLOPES OF THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK. NUMEROUS SNOW SHOWERS WILL CONTINUE TODAY WITH ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES AND TOTAL SNOWSTORM ACCUMULATION OF 4 TO 10 INCHES IS EXPECTED BY THIS EVENING. IN ADDITION TO THE SNOWFALL...NORTHWEST WINDS 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW AND BITTERLY COLD WIND CHILL READINGS BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNT OF SNOW IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029-034-202100- /O.CON.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...LAKE PLACID 419 AM EST SAT JAN 20 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR SOUTHEASTERN SAINT LAWRENCE AND WESTERN ESSEX COUNTIES IN NEW YORK. NUMEROUS SNOW SHOWERS WILL CONTINUE TODAY WITH ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES AND TOTAL SNOWSTORM ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED BY THIS EVENING. IN ADDITION TO THE SNOWFALL...NORTHWEST WINDS 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW AND BITTERLY COLD WIND CHILL READINGS BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL RESULT IN SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ004-007-010-019-202100- /O.CON.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ ESSEX-CALEDONIA-ORANGE-EASTERN RUTLAND- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY... BRADFORD...RANDOLPH...EAST WALLINGFORD...KILLINGTON 419 AM EST SAT JAN 20 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR THE CENTRAL AND EASTERN GREEN MOUNTAINS IN VERMONT. NUMEROUS SNOW SHOWERS WILL CONTINUE TODAY WITH ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES AND TOTAL SNOWSTORM ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED BY THIS EVENING. IN ADDITION TO THE SNOWFALL...NORTHWEST WINDS 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW AND BITTERLY COLD WIND CHILL READINGS BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL RESULT IN SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS41 KBTV 201530 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1030 AM EST SAT JAN 20 2007 ...SIGNIFICANT SNOWFALL HAS COME TO AN END IN THE NORTH COUNTRY... .COLDER AND DRIER AIR WAS MOVING INTO THE REGION THIS MORNING...ENDING THE THREAT OF SIGNIFICANT SNOWFALL. ADDITIONAL FLURRIES ARE POSSIBLE DURING THE DAY...BUT THEY WILL BE TAPERING OFF DURING THE AFTERNOON. STRONG WINDS WILL CONTINUE TO BLOW HOWEVER...AND BLOWING AND DRIFTING SNOW MAY OCCASIONALLY REDUCE VISIBILITIES AND CREATE SLICK SPOTS ON AREA ROADWAYS. NYZ030-031-VTZ003-006-008-016>018-201630- /O.CAN.KBTV.WS.W.0002.000000T0000Z-070121T0000Z/ SOUTHERN FRANKLIN-WESTERN CLINTON-ORLEANS-LAMOILLE-WASHINGTON- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE... DANNEMORA...NEWPORT...JOHNSON...STOWE...MONTPELIER... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON 1030 AM EST SAT JAN 20 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELED THE WINTER STORM WARNING FOR THE NORTHERN ADIRONDACKS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS...AND THE NORTH CENTRAL GREEN MOUNTAINS IN VERMONT. ACCUMULATING SNOWFALLS HAVE ENDED ACROSS THE REGION...AND ANY REMAINING FLURRIES WILL TAPER OFF THROUGH THE REST OF THE DAY. STRONG NORTHWEST WINDS WILL CONTINUE TO BLOW SNOW AROUND HOWEVER...AND BLOWING AND DRIFTING SNOW MAY OCCASIONALLY REDUCE VISIBILITIES AND CREATE SLICK SPOTS ON AREA ROADWAYS. MOTORISTS ARE URGED TO CONTINUE TO USE CAUTION...AND BE READY FOR RAPID CHANGES IN ROAD CONDITIONS. $$ NYZ029-034-VTZ004-007-010-019-201630- /O.CAN.KBTV.WW.Y.0004.000000T0000Z-070121T0000Z/ SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-ESSEX-CALEDONIA-ORANGE- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...LAKE PLACID...ISLAND POND... ST. JOHNSBURY...BRADFORD...RANDOLPH...EAST WALLINGFORD... KILLINGTON 1030 AM EST SAT JAN 20 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELED THE WINTER WEATHER ADVISORY FOR SOUTHERN SAINT LAWRENCE COUNTY AND WESTERN ESSEX COUNTY IN NEW YORK...AND FOR THE CENTRAL AND EASTERN GREEN MOUNTAINS IN VERMONT. ACCUMULATING SNOWFALLS HAVE ENDED ACROSS THE REGION...AND ANY REMAINING FLURRIES WILL TAPER OFF THROUGH THE REST OF THE DAY. STRONG NORTHWEST WINDS WILL CONTINUE TO BLOW SNOW AROUND HOWEVER...AND BLOWING AND DRIFTING SNOW MAY OCCASIONALLY REDUCE VISIBILITIES AND CREATE SLICK SPOTS ON AREA ROADWAYS. MOTORISTS ARE URGED TO CONTINUE TO USE CAUTION...AND BE READY FOR RAPID CHANGES IN ROAD CONDITIONS. $$ HANSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 9:47 PM EST, 59 minutes earlier.
Area forecast discussion, Jan 19, 9:47 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
947 PM EST FRI JAN 19 2007
.SHORT TERM /REST OF TONIGHT THROUGH SATURDAY/...
POWERFUL AND DEEPENING NOVA SCOTIA/NEW BRUNSWICK LOW WL CONT TO MV
NITO ERN QUEBEC OVRNGT/SAT WITH INCRSG PRS GRADIENT AND COOL...
CYCLONIC FLOW WITH AVBL LLVL MOIST ACCNTG FOR UPSLOPE -SN AND
HEAVIER SHSN. THERE WAS ONE SFC TROF ERLR THIS EVENING THAT DVLPD
A WELL DEFINED BAND THAT DELIVERED 1-3 INCHES DRG ITS PSG AND WAS
NOW ACRS SRN FA. SVRL OTHER BANDS/STREAMERS WERE SETTING UP ACRS
NRN ADRNDKS AND MVG INTO WRN SLOPES OF GRN MTNS AND WINOOSKI RVR VLY.
STG LLVL INSTABILITY AND LIFT FM UPSLOPE WL SNOW-OUT WHATEVER
MOIST IS AVBL IN FA. CRNT TD ARE IN 20S WITH TEENS IN LWR ONTARIO
AND ARD ZERO NOT MUCH FURTHER UPSTREAM. A SNDRY CD FNT/TRF IN THIS
AREA WL DROP ACRS FA ARD/AFT MIDNGT AND PROVIDE ANTHR FOCUS OF +SHSN
BANDS AND ADDED CONVERGENCE ACRS LAKE CHAMPLAIN AS ABNORMALLY MILD
WINTER AS LAKE OPEN AND MILDER THAN NORMAL.
THEREAFTER (ESP AFT DAYBRK)...SHALLOWER MOIST WL KEEP SHSN ACTVTY
PRIMARILY FOCUSED IN UPSLOPE REGIONS. THIS UPSLOPE EVENT IS NOT
OUR CLASSIC EVENT AS NO PLUME FM OCEAN STORM BEING WRAPPED BACK SW
ACRS QUEBEC AND ST LWRNC RVR VLY BACK INTO FA.
I/VE ALRDY ISSUED WNTR WX ADV (DUE TO BRISK WNDS...BLOWING SNOW
AND SNOWFALL) FOR GUD PORTION OF FA AND MAY XTND TO ORANGE AND ERN
RUTLAND BFR LATE NEWS. THERE IS SOME CONCERN THAT SOME LCLS CUD
WITNESS WRNG CRITERIA AND MAY NEED TO RE-ASSESS THIS AS WELL BFR
LATE NEWS.
&&
.AVIATION...
COLD...UNSTABLE CYCLONIC FLOW WITH AVBL LLVL MOIST AND UPSLOPE WL
ACCNT FOR LOW CLDS/SHSN THRU PERIOD...ESP WNW SLOPES WITHIN FA.
VFR/MVFR TO LCL IFR CONDS...ESP OVRNGT AND GRDLLY IMPRVG SAT. PRS
GRADIENT INCRSG ACRS FA WITH BETTER MIXING AND BCMG WINDY WITH
G25-30KTS BY DAYBRK AND 15-25KTS SUSTAINED WITH GUSTS TO 35 KTS
DRG SAT.
&&
.PREV DISCUSSION... /ISSUED 444 PM EST FRI JAN 19 2007/
SHORT TERM /TONIGHT THROUGH MONDAY/...
A DEEPENING LOW PRESSURE AREA OVER WESTERN NOVA SCOTIA AT THIS
TIME WILL CONTINUE MOVING NORTHEAST INTO THE CANADIAN MARITIMES
TONIGHT. PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION OVERNIGHT
..SO EXPECTING WINDS TO INCREASE OVERNIGHT. THIS COMBINED WITH
CLOUD COVER WILL HELP TO KEEP TEMPERATURES UP OVERNIGHT...SO HAVE
GONE WARMER THAN MOS MIN TEMPERATURE GUIDANCE. WILL KEEP IN A MENTION
OF LIGHT SNOW OR SNOW SHOWERS OVERNIGHT...AS ARCTIC COLD FRONT TO
MOVE ACROSS THE REGION. EXPECTING SOME ACCUMULATING SNOW OVERNIGHT
ACROSS THE ADIRONDACKS...AND ALSO FROM THE CHAMPLAIN VALLEY EASTWARD
OVERNIGHT. HAVE GONE ABOVE MOS POPS FOR TONIGHT FOR AREAS THAT WILL
RECEIVE ACCUMULATING SNOWFALL.
ON SATURDAY...MAX TEMPERATURES WILL LIKELY BE EARLY ON
SATURDAY...WITH TEMPERATURES REMAINING STEADY OR SLOWLY FALLING
DURING THE DAY. WILL ALSO KEEP IN A CHANCE OF SNOW SHOWERS DURING
THE DAY...WITH SOME ACCUMULATING SNOWS LIKELY OVER THE ADIRONDACKS
AND THE GREEN MOUNTAINS IN UPSLOPE FLOW. WINDS WILL ALSO BE QUITE
GUSTY ACROSS THE REGION DUE TO THE TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THE DEEP LOW PRESSURE AREA OVER THE CANADIAN MARITIMES. GUIDANCE
SUGGESTS THAT WINDS WILL STAY JUST BELOW WIND ADVISORY CRITERIA ON
SATURDAY...BUT LATER SHIFTS WILL NEED TO REEVALUATE THIS.
ON SATURDAY NIGHT...THE BRISK WINDS WILL DIMINISH SOMEWHAT BUT WILL
STILL BE STRONG ENOUGH THAT A WIND CHILL ADVISORY MAY BE NEEDED
ACROSS PORTIONS OF THE FORECAST AREA...WITH THE LATEST GUIDANCE
SUGGESTING THAT THE ADIRONDACKS AND EASTERN AND NORTHEAST VERMONT
WILL REACH WIND CHILL ADVISORY CRITERIA SATURDAY NIGHT...WITH WIND
CHILL VALUES OF 20 TO 29 BELOW EXPECTED. AGAIN...LATER SHIFTS WILL
NEED TO REEVALUATE THIS. THE BRISK WINDS WILL ALSO HELP TO KEEP
TEMPERATURES UP SATURDAY NIGHT.
ON SUNDAY...A HIGH PRESSURE AREA WILL BUILD INTO THE REGION AND
REMAIN THROUGH MONDAY...BUT MAX TEMPERATURES WILL ONLY BE IN THE
TEENS ON SUNDAY...AND THEN CLIMB INTO THE LOWER 20S ON MONDAY.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SEASONAL/COLD TEMPS ON TAP FOR THE EXTENDED PERIOD. HIGH PRESSURE
SHIFTING TO EAST AT START OF EXTENDED...WITH SURFACE WINDS SHIFTING
SOUTH. LIGHT SOUTH WINDS ON TUESDAY...ALTHOUGH NOT MUCH WARM AIR TO
ADVECT. COLD FRONT SET TO SLIP THROUGH AROUND MID WEEK...AND WILL BE
FOCUS FOR NEW PRECIP. HEIGHTS FALL WEDNESDAY...THEN UPPER LOW CLOSES
OFF OVER PENNSYLVANIA AND SURFACE LOW INTENSIFIES 00Z FRI ALONG CAPE
COD. DURING THIS PERIOD...PLENTY OF LOW LEVEL MOISTURE...AND NORTH
TO NORTHWEST FLOW WILL PRODUCE LOW CHANCE POPS FOR ENTIRE DURATION.
BELIEVE IT WILL BE SIMILAR IN APPEARANCE TO CURRENT SITUATION WITH
LONG DURATION LIGHT SNOWFALL. GENERALLY ACCEPTED HPC
GUIDANCE...EXCEPT RAISED POPS IN SOUTHERN VERMONT WHERE THEY DROPPED
BELOW CHANCE CATEGORY. NO REASON TO DEVIATE FROM GUIDANCE TEMPS.
AVIATION...
MVFR WITH TEMPO IFR CONDITIONS ALL TAF SITES THROUGH THIS
EVENING...THEN AFTER ABOUT 04Z EXPECT CONDITIONS TO IMPROVE ENOUGH
FOR MVFR THROUGH END OF TAF PERIOD AT 18Z. BIGGER FORECAST CONCERN
WILL BE TIMING OF WIND INCREASE...AND INTENSITY. WINDS HAVE SHIFTED
TO NW ALL TAF SITES AS OF 21Z...AND WILL INCREASE OVER NEXT FEW
HOURS. WENT WITH 10G20KT THROUGH THIS EVENING...THEN AFT 04Z
INCREASED TO 20G30KT...WHICH WILL CONTINUE THRU 18Z.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 7 PM EST SATURDAY FOR VTZ003-004-
006>008-016>018.
NY...WINTER WEATHER ADVISORY UNTIL 7 PM EST SATURDAY FOR NYZ029>031-
034.
&&
SHORT TERM...SLW
AVIATION...SLWHazardous weather outlook, Jan 19, 4:29 AM EST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 429 AM EST FRI JAN 19 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-200930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 429 AM EST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTH COUNTRY TODAY AND TONIGHT...BRINGING THE REGION A DUSTING UP TO 3 INCHES OF NEW SNOWFALL. THE HIGHER AMOUNTS CAN BE EXPECTED IN HIGHER ELEVATIONS...AND WESTERN FACING SLOPES...AS WINDS WILL SHIFT FROM THE SOUTH TO THE NORTHWEST BY THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM MOVING ALONG THE EAST COAST WILL MOVE INTO FAR NORTHERN MAINE BY SATURDAY. SEVERAL INCHES OF ADDITIONAL SNOWFALL...ESPECIALLY OVER THE HIGHER TERRAIN OF VERMONT...IS POSSIBLE. THIS WILL ALSO SET UP STRONG NORTH WINDS OVER THE ENTIRE AREA FOR SATURDAY AND SATURDAY NIGHT. WITH TEMPERATURES FORECASTED TO BE IN THE TEENS AND SINGLE NUMBERS SATURDAY NIGHT INTO SUNDAY MORNING...ALONG WITH GUSTS UP TO 30 TO 40 MPH...DANGEROUS COLD WIND CHILLS ARE POSSIBLE FOR THE ENTIRE NORTH COUNTRY. ADVISORIES MAY BE ISSUED IF PATTERN CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND IN ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:05 PM EST | Winter Weather Advisory | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more | 14 hr |
Nearby
Winter Storm Warnings in Vermont, 2007Winter Storm Warnings in New York, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.